CaltechAUTHORS
  A Caltech Library Service

Hydrodynamic pressures on sloping dams during earthquakes. Part 2. Exact theory

Chwang, Allen T. (1978) Hydrodynamic pressures on sloping dams during earthquakes. Part 2. Exact theory. Journal of Fluid Mechanics, 87 (2). pp. 343-348. ISSN 0022-1120. http://resolver.caltech.edu/CaltechAUTHORS:CHWjfm78b

[img]
Preview
PDF
See Usage Policy.

281Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:CHWjfm78b

Abstract

The equations for the earthquake forces on a rigid dam with an inclined upstream face of constant slope are solved exactly by two-dimensional potential-flow theory. The distribution of the hydrodynamic pressure along the upstream face and the total horizontal, vertical and normal loads on the dam are computed from the integral solutions. The results obtained from the exact theory are compared with those derived from the momentum-balance method and there is reasonable agreement.


Item Type:Article
Additional Information:Copyright © 1978 Cambridge University Press. Reprinted with permission. (Received 5 October 1977 and in revised form 6 December 1977) The author is indebted to Professor Sir James Lighthill, Professor Theodore Y. Wu and Professor George W. Housner for valueble suggestions and comments. This work was sponsored by the National Science Foundation, under Grant PFR 77-16085.
Record Number:CaltechAUTHORS:CHWjfm78b
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:CHWjfm78b
Alternative URL:http://dx.doi.org/10.1017/S0022112078001640
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:10723
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:05 Jun 2008
Last Modified:26 Dec 2012 10:04

Repository Staff Only: item control page